MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Tubing Set; Oxygenator, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Tubing Set; Oxygenator, Cardiopulmonary Bypass
Model Number HLS Set
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred in the us during patient treatment.It was reported that oxygenation issues with an hls set occurred during va ecmo of a 37-year-old male patient who experienced acute decompensation following transport to the operating room.While using the hls set, the hls tubing and blood observed pre- and post-oxygenator appeared dark blue despite sweep gas settings of 1 l/min at 100% oxygen.The clinical team noted that the patient may have been developing north-south syndrome.Additionally, the patient was reportedly transported without a transport ventilator and was manually ventilated by the anesthesia team using a resuscitation bag.The exact ventilation rate during transport was unknown.The ecmo manager indicated that inadequate ventilation during transport may have contributed to deoxygenation of the patient's upper body, particularly as the patient's cardiac output had increased prior to transport.The involved doctor suspected the hls set to be defective, the initial used hls set was subsequently replaced for a second hls set.Following the hls set exchange, the patient's oxygenation improved immediately.As the patient suffered a low oxygenation and the hls set was replaced during treatment, a report is required.Complaint id# (b)(4).
 
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when additional information becomes available.

Brand Name
Tubing Set
Common Device Name
Oxygenator, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50450732
Report Number8010762-2026-0000509
Device Sequence Number16069674
Product Code DTZ
UDI-Device Identifier04058863080383
UDI-Public(01)04058863080383(11)260227(17)270227(10)3000540213(240)701069078
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHLS Set
Device Catalogue Number701069078
Device Lot Number3000540213
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer08/31/2026
09/30/2026
Initial Report FDA Received Date08/26/2026
Supplement Report FDA Received Date09/01/2026
10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age37 YR
Patient SexMale
Patient Weight204 LB